Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 27, 2021, 3:49 PM EDT for Oldham County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 27, 2021, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.50 in
- Wind
- 40
County Oldham County, KY
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WWUS83 KLMK 271949
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
349 PM EDT Fri Aug 27 2021
INZ092-KYZ030-031-272015-
Clark IN-Jefferson KY-Oldham KY-
349 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Clark,
central Oldham and northeastern Jefferson Counties through 415 PM
EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm over
Green Spring, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Worthington Hills and Coldstream around 400 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3835 8533 3831 8544 3829 8546 3823 8560
3834 8575 3854 8558
TIME...MOT...LOC 1949Z 224DEG 14KT 3833 8562
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:53 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 27, 2:53 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Louisville KY 253 PM EDT Fri Aug 27 2021 .Short Term...(This evening through Saturday) Issued at 250 PM EDT Fri Aug 27 2021 Afternoon satellite and radar imagery show partly to mostly cloudy skies across the region. A large amount of convection continues to develop along dual outflow boundaries that originated near the WK/BG Parkways this afternoon. Northbound outflow boundary is pushing northward and is near the Ohio River. The boundary is interacting with a bit more unstable atmosphere as the area along the river and points north has been in the sun for much of the day. This line will continue to move northward and produce strong convection. The main hazards with this northward moving line of storms will be torrential rainfall, gusty winds to 40 MPH, and frequent/intense lightning. The southbound outflow boundary is nearing the Bowling Green area and points along the Cumberland Parkway. Convection down this way isn't as strong as the convection to the north, but moderate to heavy rainfall, gusty winds to 30-35 MPH, and frequent lightning will be the main threats with this activity. Additional convection continues to increase out across our Bluegrass region as well. This activity is more scattered in nature and developing along outflow boundaries and differential heating boundaries. Again, some storms in this region could also be strong with torrential rainfall, wind gusts of 30-35 MPH, and frequent lightning. As we move into the evening hours, we expect this convection to diminish in intensity and coverage due to the lack of synoptic scale forcing and the gradual stabilization of the boundary layer. Temperatures should fall into the 70s this evening. For the overnight period, we should see skies start to clear out this evening and skies should be come mostly clear overnight. Combination of light winds, clear skies, and wet ground should lead to fog formation overnight. Given the scattered nature of the storms this afternoon, we plan on going with patchy dense fog. However, there is a possibility that more widespread fog could develop. So the evening crew will continue to monitor that. Overnight lows should dip into the upper 60s to the lower 70s. For Saturday, expecting generally a repeat performance of today, perhaps with a little less coverage. Upper ridge over the SW Atlantic is forecast to build a bit more eastward and that should result in a bit more capping. Overall confidence in this is a bit below average given that we'll likely have left over boundaries and differential heating to produce at least isolated convection once again in the afternoon hours. Highs should warm into the upper 80s to the lower 90s once again. && .Long Term...(Saturday night through Friday) Issued at 240 PM EDT Fri Aug 27 2021 The long term period looks to become more active next week with influences from an approaching cold front and possible remnants from Hurricane Ida. See details below. Upper level ridge will continue to hold across the eastern US on Sunday as the sfc high remains anchored to the Carolinas. This sfc high will continue to feed moisture-rich air into our region as return flow, keeping us in a similar warm and humid pattern at least for Sunday. Afternoon shower and storm chances are possible as our environment destabilizes due to peak heating in the low 90s once again. As we start next week, the forecast becomes more complicated. To our north, a cold front is expected to drop from the upper Midwest into the Ohio Valley. To our south, Hurricane Ida is forecast to make landfall Sunday evening as a major hurricane somewhere across the Louisiana coast (per NHC), and track northeastward into the Tennessee Valley by Tuesday. The cold front may struggle to drop into the Ohio Valley at first due to the lingering eastern US ridge, but ensembles agree the ridge should begin to break down by Monday/Monday night, which will eventually allow the cold front to arrive to the vicinity of the Ohio River by Tuesday. Models are also suggesting we'll begin to see the northern fringes of Ida by Tuesday, placing us between a cold front and a remnant tropical system. Of course it should be mentioned that a lot of uncertainty remains with regards to how the track/intensity of Ida will play out in the coming days. But there is also uncertainty with how/if Ida will interact with the cold front. If the ridge can hold a bit longer than what models are suggesting, that would possibly keep the front further north. Regardless, we'll be well within a tropical airmass that will bring a decent shot at some heavy rainfall and maybe some flooding issues. With thicker cloud coverage and precip chances expected Tue/Wed, max temps could possibly remain in the low 80s, slightly cooler than normal for late Aug/early Sept. For Thursday and Friday, drier wx may be in the mix as the tropical remnants shift off to the east and and a deep high builds across the SW US, pushing cooler NNW flow into the Ohio Valley. Confidence also remains low for the Thu/Fri timeframe due to being a week out and at the very end of the long term period. Will continue to monitor next week's forecast and potential hazards. && .Aviation...(18Z TAF Issuance) Issued at 127 PM EDT Fri Aug 27 2021 IMPACTS: -Afternoon/evening storms possible at the terminals DISCUSSION: Leftover boundary from yesterday's convection has fired up storms along the WK/BG Parkway corridor. As convection collapses, additional convective outflows will help generate new convection that may impact the terminals this afternoon. Outside of storms, VFR conditions are expected with a light southwest wind. Convection should wane very quickly toward sunset with VFR conditions overnight. Some patchy fog will be possible, especially in areas that see appreciable rainfall this afternoon. CONFIDENCE: Medium-high on all elements. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...MJ Long Term....CJP Aviation.....MJ
Hazardous weather outlook, Aug 27, 3:26 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 326 PM EDT Fri Aug 27 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 326 PM EDT Fri Aug 27 2021 /226 PM CDT Fri Aug 27 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms will be seen across the outlook area this afternoon and into the early evening hours. The main threats will be torrential rainfall, gusty winds, and frequent lightning. Skies are expected to clear out late tonight and patchy dense fog may develop after midnight and linger through sunrise on Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms are forecast each afternoon and evening. Locally heavy rainfall and lightning are the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any instances of flooding. MJ/CJP
In the hours before
Special weather statement, Aug 27, 12:53 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Louisville KY
1153 AM CDT Fri Aug 27 2021
KYZ026-271745-
Ohio KY-
1153 AM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Ohio County
through 1245 PM CDT...
At 1153 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, moving north at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Ohio
County, including the following locations... Dukehurst, Olaton,
Ralph, Horton, Windy Hill, Flint Springs, Dundee, Magan, Sandefur
Crossing and Narrows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3765 8686 3766 8685 3763 8664 3762 8664
3761 8663 3755 8665 3756 8666 3755 8667
3753 8666 3734 8671 3733 8671 3737 8693
TIME...MOT...LOC 1653Z 193DEG 6KT 3742 8680
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MJSpecial weather statement, Aug 27, 3:11 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
311 PM EDT Fri Aug 27 2021
KYZ046-047-054-271945-
Mercer KY-Marion KY-Washington KY-
311 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Mercer,
east central Marion and southeastern Washington Counties through 345
PM EDT...
At 311 PM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Springfield around 320 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3768 8501 3768 8502 3766 8503 3753 8518
3759 8532 3783 8522 3773 8495
TIME...MOT...LOC 1911Z 206DEG 17KT 3764 8520
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CJPSpecial weather statement, Aug 27, 3:41 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
341 PM EDT Fri Aug 27 2021
KYZ039-046-047-272015-
Mercer KY-Washington KY-Anderson KY-
341 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northwestern Mercer,
southeastern Anderson and northeastern Washington Counties through
415 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Lawrenceburg. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrodsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3779 8512 3799 8503 3800 8483 3776 8481
TIME...MOT...LOC 1941Z 006DEG 3KT 3790 8494
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EBWSpecial weather statement, Aug 27, 3:45 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
345 PM EDT Fri Aug 27 2021
KYZ034-035-039-040-272000-
Shelby KY-Woodford KY-Franklin KY-Anderson KY-
345 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southeastern Shelby,
northwestern Woodford, northern Anderson and southwestern Franklin
Counties through 400 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lawrenceburg, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lawrenceburg around 400 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3804 8473 3796 8504 3803 8511 3804 8510
3804 8511 3808 8515 3827 8491
TIME...MOT...LOC 1945Z 237DEG 16KT 3806 8502
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EBWSpecial weather statement, Aug 27, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
349 PM EDT Fri Aug 27 2021
INZ092-KYZ030-031-272015-
Clark IN-Jefferson KY-Oldham KY-
349 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Clark,
central Oldham and northeastern Jefferson Counties through 415 PM
EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm over
Green Spring, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Worthington Hills and Coldstream around 400 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3835 8533 3831 8544 3829 8546 3823 8560
3834 8575 3854 8558
TIME...MOT...LOC 1949Z 224DEG 14KT 3833 8562
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:00 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 30 min |
| Aug 26, 8:29 PM EDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Aug 27, 12:53 PM EDT | Special Weather Statement | LMK | Ohio | 52 min |
| Aug 27, 1:31 PM EDT | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Hart, Warren | 3 hr |
| Aug 27, 2:54 PM EDT | Areal Flood Advisory | LMK | Fayette | 2 hr |
| Aug 27, 3:06 PM EDT | Areal Flood Advisory | LMK | Adair, Casey, Taylor | 3 hr |
| Aug 27, 3:11 PM EDT | Special Weather Statement | LMK | Washington | 34 min |
| Aug 27, 3:15 PM EDT | Areal Flood Advisory | LMK | Jessamine, Mercer, Woodford | 3 hr |
| Aug 27, 3:28 PM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Aug 27, 3:41 PM EDT | Special Weather Statement | LMK | Mercer | 34 min |
| Aug 27, 3:45 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 15 min |
| Aug 27, 3:59 PM EDT | Special Weather Statement | LMK | Bourbon | 31 min |
| Aug 27, 4:07 PM EDT | Special Weather Statement | LMK | Franklin | 23 min |
| Aug 27, 4:17 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Nicholas | 3 hr |
| Aug 27, 4:21 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Shelby | 3 hr |
| Aug 27, 4:25 PM EDT | Special Weather Statement | LMK | Lincoln | 35 min |
| Aug 27, 4:32 PM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Jessamine, Lincoln | 3 hr |
| Aug 27, 4:43 PM EDT | Special Weather Statement | LMK | Harrison | 17 min |
| Aug 27, 5:36 PM EDT | Areal Flood Advisory | LMK | Harrison, Scott | 114 min |
| Aug 26, 8:43 PM EDT | Special Weather Statement | LMK | Clark | 32 min |
| Aug 26, 10:07 PM EDT | Areal Flood Advisory | LMK | Clark, Floyd | 113 min |
| Aug 27, 3:53 PM EDT | Special Weather Statement | LMK | Crawford | 37 min |
| Aug 27, 4:16 PM EDT | Special Weather Statement | LMK | Orange | 29 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.